Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 5, NWS Omaha, NE

April 5, 2005Cedar County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Apr 5, 2005, 10:51 PM CDT for Cedar County, Nebraska. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 5, 2005, 10:51 PM CDT (03:51 UTC)
Expired
Apr 5, 2005, 11:32 PM CDT
In force
41 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

County Cedar County, NE

The radar

The Sioux Falls radar (KFSD), 118 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 3.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2005-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 876 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2005-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
876 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1107 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 2:30 PM CDT, 8 hours 21 minutes earlier.

Area forecast discussion, Apr 5, 2:30 PM CDT, 8 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
230 PM CDT TUE APR 5 2005

.DISCUSSION...
SHORT TERM CONCERN WILL DEAL WITH MOVEMENT OF SOUTHERN PLAINS SYSTEM
AS IT TRACKS EAST.

SCATTERED CONVECTION DEVELOPING ACROSS SOUTHERN PARTS OF THE CWA
THIS AFTERNOON WITH SURFACE TROF EXTENDING FROM NWRN CORNER OF THE
CWA INTO SOUTH CENTRAL NEBRASKA. MODELS INDICATE WIDESPREAD QPF
ALONG AND WEST OF THIS BOUNDRY TONIGHT WITH SECONDARY MAX DEVELOPING
EAST OF THE LOW FROM MISSOURI TO ALONG NEBRASKA KANSAS BORDER.
ALTHOUGH WINDS EXPECTED TO PICK UP BEHIND THE TROF TONIGHT INTO
WEDNESDAY IT APPEARS THEY SHOULD REMAIN BELOW ADVISORY CRITERIA WITH
850 WINDS IN 30-40 KNOT RANGE INDICATED BY MODELS. CURRENT FORECAST
HANDLES THINGS PRETTY WELL SO ONLY MINOR CHANGES THROUGH WEDNESDAY
AT THIS TIME WITH POPS DIMINISHING ACROSS THE AREA WEDNESDAY
AFTERNOON INTO WEDNESDAY EVENING.

IN THE EXTENDED PERIOD...ALSO ONLY MINOR CHANGES TO FORECAST AS MODELS
CONSISTENT IN HAVING NEXT TROF MOVE INTO THE AREA THIS WEEKEND AND
LINGER INTO EARLY PART OF NEXT WEEK FOR A PROLONGED PERIOD OF WET
WEATHER.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...

NE...NONE.
IA...NONE.

&&

FOBERT
Hazardous weather outlook, Apr 5, 5:00 PM CDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
500 PM CDT TUE APR 5 2005

IAZ069-079-080-090-091-NEZ050>053-065>068-078-088>093-061000-
BUTLER-CASS-DOUGLAS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER-
MILLS IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-POTTAWATTAMIE IA-
RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
500 PM CDT TUE APR 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEASTERN
NEBRASKA AND SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND WEDNESDAY

SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE OUTLOOK AREA THIS
EVENING. A FEW OF THESE STORMS MAY BECOME SEVERE AND BE ACCOMPANIED
BY LARGE HAIL. HOWEVER...ISOLATED STORMS COULD PRODUCE DAMAGING
WINDS. THE SEVERE WEATHER RISK THOUGH SHOULD DIMINISH BY LATE
EVENING.

A SLOW MOVING SURFACE LOW OVER OKLAHOMA...COMBINED WITH AN AREA OF
LOW PRESSURE EXTENDING NORTH INTO THE CENTRAL PLAINS...WILL BE THE
FOCUS FOR THE THUNDERSTORM ACTIVITY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY

THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE SATURDAY NIGHT THROUGH
SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-061000-
ANTELOPE-BOONE-BURT-CEDAR-COLFAX-CUMING-DODGE-HARRISON IA-KNOX-
MADISON-MONONA IA-PIERCE-PLATTE-SHELBY IA-STANTON-THURSTON-
WASHINGTON-WAYNE-
500 PM CDT TUE APR 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST
NEBRASKA AND WEST CENTRAL IOWA.

.DAY ONE...TONIGHT AND WEDNESDAY

SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE OUTLOOK AREA THIS
EVENING. A FEW STORMS MAY BE ACCOMPANIED BY SMALL HAIL...BUT NO
ORGANIZED SEVERE WEATRHER IS ANTICIPATED.

A SLOW MOVING SURFACE LOW OVER OKLAHOMA...COMBINED WITH AN AREA OF
LOW PRESSURE EXTENDING NORTH INTO THE CENTRAL PLAINS...WILL BE THE
FOCUS FOR THE THUNDERSTORM ACTIVITY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY

THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE SATURDAY NIGHT THROUGH
SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS NOT LIKELY THIS EVENING.

DEE

In the hours before

Local storm report, Apr 5, 8:47 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
847 PM CDT TUE APR 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HAIL             FAIRBURY                40.14N 97.18W
04/05/2005  0.25 INCH        JEFFERSON          NE   EMERGENCY MNGR

&&

DEWALD

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.